Extreme Cold/Wind Chill, Buchanan
- When
- February 18, 10:00 PM EST to February 20, 11:00 AM EST
- Where
- Buchanan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.267, -82.036 (the zone’s center; the record gives no point)
In less than a week, a second arctic front swept through far western Virginia during the afternoon hours of the 18th. Snow showers formed ahead of the front, with a few bands lingering into the evening hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
In less than a week, a second arctic front swept through far western Virginia during the afternoon hours of the 18th. Snow showers formed ahead of the front, with a few bands lingering into the evening hours. Snow accumulations were mostly 1 to 2 inches.
Temperatures dropped to either side of zero by dawn on the 19th based on elevation. Despite sunshine through icy low clouds, daytime readings only recovered into the 5 to 10 degree range. Wind chill readings of minus 10 to minus 20 were felt during the daylight hours.
With an existing snow pack, diminishing winds, and a clear sky, temperatures dropped into the 15 to 20 below zero range for most communities by dawn on the 20th. Near Clintwood, the cooperative observer measured 23 below zero for the coldest. This equaled the coldest temperature in Clintwood during the cold wave in February of 1996. At Grundy, the minimum temperature reached 17 below zero. This was colder than the minus 12 felt back in February 1996 and January 1994.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 18, 7:32 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EST WED FEB 18 2015
.SYNOPSIS...
RECORD COLD IN THE WAKE OF AN ARCTIC FRONT. THE ARCTIC HIGH TO BRING
RECORD LOWS THURSDAY NIGHT. TEMPERATURES MODERATE FRIDAY NIGHT INTO
THE WEEKEND AS A LOW PRESSURE SYSTEM BRINGS A WINTRY MIX.
&&
.NEAR TERM /THROUGH THURSDAY/...
730 PM UPDATE...
EXPIRED WINTER WX ADV N LOWLANDS AND EXTENDED IT TO 05Z S
WV...WITH SOME POTENT BANDS OF SHSN MOVING ALONG AND S OF I64
ALONG WITH SOME BLOWING SNOW. STILL TRYING TO FIGURE OUT JUST HOW
LOW WE GO TONIGHT. RUC/HRRR ARE ABSURDLY COLD ACROSS THE WHOLE
AREA WHICH WOULD NECESSITATE SOME UPGRADES TO WIND CHILL WARNINGS.
HOWEVER...LAMP/NAM/GFS ARE QUITE A BIT WARMER. LOOKING AT UPSTREAM
OBS AND H925 TEMPS...APPEARS THE RUC/HRRR MAY BE TOO COLD TOWARD
MORNING. H925 TEMPS PROGGED TO BE AROUND -22C BY 12Z BUT STILL
CARRYING A GOOD PUFF ALONG WITH SOME LINGERING CLOUDS. WILL CRUNCH
SOME MORE NUMBERS IN A BIT BEFORE FINAL DECISION ON ANY POTENTIAL
UPGRADES.
PREVIOUS DISCUSSION BELOW...
ARCTIC FRONT EXPECTED TO EXIT THE EASTERN MOUNTAINS LATE THIS
AFTERNOON OR EARLY EVENING. MODERATE SNOW WILL ACCOMPANY THE FRONT
WITH INTENSITIES DIMINISHING BEHIND THE FRONT. A WINTER WEATHER
ADVISORY FOR SOUTHEAST OH...NORTHEAST KY AND PORTIONS OF EASTERN
WV WILL BE ALLOW TO EXPIRE AT 3 PM THIS AFTERNOON.
WHILE THE FRONT EXIT THE EASTERN MOUNTAINS LATER TONIGHT...A
WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE WESTERN HALF OF
WV INCLUDING EXTREME SOUTHWEST VA UNTIL 7 PM...AND ANOTHER ONE FOR
THE NORTHEAST MOUNTAINS UNTIL 1 AM OVERNIGHT TONIGHT. THE REASON
BEHIND THE DIFFERENCES IN EXPIRATION TIMES IS A WIND SHIFT FROM
THE NORTHWEST BEHIND THE FRONT THAT WILL PRODUCE ADDITIONAL
UPSLOPE SNOW OVER THE NORTHEAST MOUNTAINS THROUGH AROUND MIDNIGHT.
MODELS ARE IN AGREEMENT WITH STRONG COLD ADVECTION OF ARCTIC AIR
RUSHING IN UNDER NORTHWEST FLOW BRINGING H850 TEMPERATURES TO
AROUND MINUS 25C. THIS EXTREME COLD TEMPERATURES...TOGETHER WITH
THE SNOW COVER WILL REDUCE SFC TEMPERATURES INTO THE LOWER SINGLE
DIGITS TO AROUND ZERO. THE COMBINATION WITH MODERATE TO STRONG
WINDS WILL PRODUCE WIND CHILLS VALUES IN THE ORDER OF MINUS 15F
LOWLANDS RANGING TO MINUS 23F HIGHER ELEVATIONS. THEREFORE...A
WIND CHILL ADVISORY REMAINS IN EFFECT FOR TONIGHT AND THE ENTIRE
DAY THURSDAY FOR THE LOWLANDS AND SOUTHERN MOUNTAINS...WHILE A
WIND CHILL WARNING REMAINS IN EFFECT FOR THE CENTRAL AND NORTHEAST
MOUNTAINS OF WV STARTING 9 AM TONIGHT THROUGH 7 AM FRIDAY.
UNDER NORTHWEST FLOW...MODELS SUGGEST MOISTURE FROM LAKE MICHIGAN
WILL STREAM SOUTHEAST INTO OUR AREA THURSDAY. THEREFORE...KEPT
CHANCE POPS MAINLY NORTHERN THIRD AND EASTERN MOUNTAINS FOR
THURSDAY.
WENT CLOSER TO THE ALL BLEND GUIDANCE FOR TEMPERATURES THROUGH THE
PERIOD.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
MODELS SHOWING HIGH PRESSURE BUILDING OVER THE REGION THURSDAY
NIGHT. WITH ARCTIC AIR IN PLACE AND SNOW COVER...WILL CONTINUE WITH
LOWS WELL BELOW MOS GUIDANCE.
NEXT SYSTEM ARRIVES FRIDAY NIGHT INTO SATURDAY. INITIAL
PRECIPITATION SHOULD BE SNOW WITH THIS SYSTEM...BUT THEN THE MODELS
PULL UP WARM AIR ON A STRONG LOW LEVEL JET. THIS COULD CREATE A
ROYAL MESS DEPENDING ON HOW WELL THE LOW LEVEL ARCTIC AIR CAN BE
PUSH OUT. ESPECIALLY WORRIED ABOUT THE SOUTHEAST UPSLOPE AREAS SUCH
AS THE GREENBRIER VALLEY. WILL HAVE TO WATCH THIS SYSTEM CLOSELY AS
MODELS ARE CREATING A LOT OF PRECIPITATION WITH THE SYSTEM.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS HAVE COME IN BETTER AGREEMENT ON A LOW PRESSURE CENTER
APPROACHING THE LOWER OHIO VALLEY RIGHT AT THE START OF THE
PERIOD...AND THEN TRACKING UP THE OHIO VALLEY W OF THE RIVER SAT NT
INTO SUN. H85 WINDS REACH 70 KTS FROM THE SW SAT NT INTO SUN AND
WITH THE GULF WIDE OPEN...THIS BRINGS PW VALUES CLOSE TO AN INCH AS
A RESULT.
THIS BRINGS A W-E AXIS OF APPRECIABLE RAINFALL ALONG A NWD MOVING
FRONT NWD ACROSS THE AREA SAT NT. MODELS DIFFER ON THE QPF...MAINLY
KEYED TO TIMING OF THE WARM FRONT...SLOWEST ON THE GFS AND
SREF...MUCH FASTER OFF THE NAM...ECMWF AND CMCNH. ROLLED WITH A GFS
/ ECMWF BLEND TO TAKE A COMPROMISE APPROACH FOR NOW...VALUES FOR
THIS DAY 4 NT FCST ARE PROBABLY A BIT LOW. ON SAT...DAY 4...THE
RAIN SHOULD TAKE ON MORE OF A N-S AXIS AHEAD OF THE COLD FRONT
MOVING E. THE PRECIPITATION TRANSITIONS BACK TO A WINTRY MIX AND
THEN SNOW LATE SUNDAY AND SUN NT BEHIND THE COLD FRONT. ALL OF THIS
SHORTENS THE DURATION OF THE RAIN SUNDAY.
THE RAIN...OVERTOP OF THE EXISTING SNOW COVER WHICH COULD LEAD TO
EXCESSIVE WATER ISSUES...DEPENDING UPON HOW MUCH WE ARE ABLE TO MIX
HIGHER TEMPERATURES...DEW POINTS AND STRONGER WINDS DOWN TO THE
BOUNDARY LAYER. BY THE TIME THIS HAPPENS...MOST OF THE RAIN
ASSOCIATED WITH THE WARM FRONT MAY HAVE ALREADY HAPPENED...WHICH IS
MOST LIKELY S WHERE THE WARM FRONT CROSSES FIRST...AND ALSO WHERE
THE MOST SNOW FELL FROM THE MON SNOWSTORM. WILL KEEP HWO WATER
MENTION INTRODUCED YESTERDAY FOR THIS.
THE SNOW SHOWERS TAPER OFF MON INTO MON NT...THE PACE DEPENDENT UPON
WHETHER THERE IS A WAVE RIDING NEWD ALONG THE FRONT...WHICH LOOKS TO
BE WEAK IF ANY. COLD HIGH PRESSURE CROSSES TUE. THE ECMWF HAS
BACKED OFF ON AN ARCTIC PLUNGE AS THE ONE CURRENTLY BLASTING
ON...BUT MODELS DO AGREE ON A NEW COLD FRONT SOMETIME WED...DAY 7.
USED A MEX/WPC BLEND FOR TEMPERATURES EARLY ON...A BIT HIGHER THAN
PREVIOUS SAT NT AND SUN WITH A MORE AMPLIFIED SYSTEM CUTTING UP W OF
THE AREA. ON OR CLOSE TO GUIDANCE AND WPC FOR THE BALANCE OF THE
FCST...CLOSE TO PREVIOUS FCST AS WELL...EXCEPT A LITTLE COLDER
BEHIND THE WEEKEND SYSTEM MON NT AND TUE.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
STILL LOOKING MVFR CONDITIONS S TERMINALS THIS EVENING AND
MTNS...WITH LCL IFR OR WORSE VSBY IN THE MORE STOUT SHSN. EXPECT
GENERAL MVFR TO VFR CONDITIONS AFTER 06Z AS SHSN DISSIPATE...SAVE FOR
PERHAPS KEKN WHERE FLAKES MAY FALL THRU MORNING.
WIND GUSTS 20 TO 25 KNOTS PICTURED IN WAKE OF THE FRONT FOR THE
LOWLANDS...MAY 30 KNOTS OVER HIGHER TERRAIN THIS EVENING...WANING SOME
AFTER 06Z.
MVFR CIGS REDEVELOP THURSDAY WITH SCT SHSN AROUND.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: THE COVERAGE AND END OF SNOW SHOWERS MAY VARY
FROM FORECAST THROUGH 06Z.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H M M M H M M H M
BKW CONSISTENCY M H H L H H H H H H H H
EKN CONSISTENCY H L H H H H M M M M M M
PKB CONSISTENCY M M M M M M H H H H H H
CKB CONSISTENCY M M M M M H H H H H H H
AFTER 00Z FRIDAY...
IFR POSSIBLE IN SNOW FRIDAY NIGHT...AND THEN MIXED WINTRY PRECIPITATION
AND RAIN THIS WEEKEND.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND CHILL ADVISORY UNTIL 1 AM EST FRIDAY FOR WVZ005>011-
013>020-024>026.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ015-
024>027-033>036.
WIND CHILL WARNING UNTIL 7 AM EST FRIDAY FOR WVZ035>040.
WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR WVZ037>039-
046-047.
WIND CHILL ADVISORY UNTIL 4 AM EST FRIDAY FOR WVZ027>034.
WIND CHILL WARNING UNTIL 10 AM EST FRIDAY FOR WVZ046-047.
OH...WIND CHILL ADVISORY UNTIL 1 AM EST FRIDAY FOR OHZ066-067-075-
076-083>087.
KY...WIND CHILL ADVISORY UNTIL 1 AM EST FRIDAY FOR KYZ101>103-105.
VA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ003-
004.
WIND CHILL ADVISORY UNTIL 4 AM EST FRIDAY FOR VAZ003-004.
&&
SYNOPSIS...ARJ/TRM/RPY
NEAR TERM...ARJ/30
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...ARJ/30HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 735 PM EST WED FEB 18 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-016>020- 200045- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE- 735 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ039-200045- UPSHUR- 735 PM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...WIND CHILL WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ027-033-034-200045- DICKENSON-BUCHANAN-CLAY-MCDOWELL-WYOMING- 735 PM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ028>032-200045- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 735 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ015-024>026-200045- KANAWHA-MINGO-LOGAN-BOONE- 735 PM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ040-200045- BARBOUR- 735 PM EST WED FEB 18 2015 ...WIND CHILL WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035-036-200045- RALEIGH-FAYETTE- 735 PM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND CHILL WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037-038-200045- NICHOLAS-WEBSTER- 735 PM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...WIND CHILL WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-200045- POCAHONTAS-RANDOLPH- 735 PM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
726 PM EST WED FEB 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM SNOW 7 SW HUNTINGTON 38.37N 82.56W
02/18/2015 M3.0 INCH WAYNE WV SNOW OBSERVER
HTS SNOW OBSERVER REPORTS 3.0 INCHES OF SNOWFALL SINCE
18Z. THIS BRINGS THE CURRENT SNOW DEPTH TO 14 INCHES.
&&
EVENT NUMBER RLX1500359
LZThe national radar mosaic for the moment the first event began.
2 extreme cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552572, 552573.